MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF022O90
Medical Device Problem Codes Particulates (1451); Dent in Material (2526); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: additional manufacturer narrative: device evaluation has been performed, but the reported event is pending additional investigation and historical record review.A supplemental report will be submitted in a timely manner once the full investigation has been completed.Per preliminary evaluation of returned device, a tf022o90 model cannula and one piece of plastic-like material with pouch packaging from reported model and lot number was received.The plastic-like material was returned detached from cannula body.Per final device evaluation, customer report of plastic adhering to cannula was confirmed.The cannula was observed to have a 4mm indentation at the wire-reinforcement section of the cannula body, approximately 3.4" from the distal end.One clear plastic-like material, approximately 0.5mm, was attached to the cannula body at the indentation.Another clear plastic-like material, approximately 27mm, was returned not attached to the cannula body.The plastic tray in which the cannula is placed (part of the packaging) was not returned by the customer.No other visible damage was observed from the cannula.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a tf022o90 venous cannula was found to have an extra piece of plastic distally, at the end of the wire body, before placing the device in the patient.The surgeon decided to move forward with using the device for a fontan procedure and plucked off the plastic after the case was over.There was no impact to the patient or the procedure as a result of this incident.The tray was stated to be intact.Per additional info received, the remaining cannulas in the hospital inventory belonging to the affected lot were checked and they appeared fine.The devices are loosely stored in a bin under normal hospital temperature.
 
Additional Manufacturer Narrative
B5, g3, g6, h2, h3, h6 and h11 updated with additional information and final investigation details.H11 additional manufacturer narrative: the reported complaint was confirmed via product evaluation and details were previously provided in the initial submission.Labelling and the instructions for use have been found to be adequate.A dhr review was completed and found good documentation practices were followed properly.No nonconformities or deviations associated to this work order were found.Retained tray samples were evaluated and were not found to be broken.Mitigations are in place at the supplier.In summary, the reported complaint is confirmed, but the root cause could not be confirmed.The supplier has proposed some potential causes, but at this time, there is not sufficient evidence of an edwards or supplier manufacturing defect.It is possible that a rough movement, during removal of the cannula from tray by the user, in a certain angle may have caused damage to tray because of surface-to-surface adhesion caused by plastic surfaces.The broken pieces are then likely to stick to the slightly tacky surface of the cannula.At this point root cause remains unknown.The supplier attempted to recreate the failure and other possible variables in causing such a defect are prolonged exposure to excessive heat or uv radiation.Based on the available information, a definitive root cause cannot be conclusively determined.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a tf022o90 venous cannula was found to have an extra piece of plastic distally, at the end of the wire body, before placing the device in the patient.The surgeon decided to move forward with using the device for a fontan procedure and plucked off the plastic after the case was over.There was no impact to the patient or the procedure as a result of this incident.The plastic piece was saved for return.No images are available.Er additional info received, the remaining cannulas in the hospital inventory belonging to the affected lot were checked and they appeared fine.The devices are loosely stored in a bin under normal hospital temperature.The tray was stated to be intact and hence no pictures were taken and it was not saved for return.

Brand Name
EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key22734218
Report Number2015691-2025-06402
Device Sequence Number9240360
Product Code DWF
UDI-Device Identifier00690103040890
UDI-Public(01)00690103040890(17)271119(11)241119(10)450571
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF022O90
Device Lot Number450571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown